MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0635
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Reaction (2414); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 02/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
This pi is for left hip.It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2014.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient had not yet scheduled a surgery for explantation of the femoral head at issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving accolade stem was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that patient excessive levels of chromium and cobalt in his blood.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level and trunnionosis/wear involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -device evaluation and results: not performed as product was not returned -clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a left total hip replacement performed in 2014 and revised in 2022 for mechanical wear of the polyethylene component, trunnionosis and elevated ion levels.It also reports the failure of a right total hip performed in 2015 and revised in 2020 for elevated ion levels.I can confirm that the revision of the left hip took place since i was able to review the operation report.I cannot confirm that the revision of the right total hip took place since there is no documentation to corroborate the procedure.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of polyethylene wear are multifactorial including surgical technique factors such as impingement, patient activity factors, and implant factors.Causes of elevated ion levels are also multifactorial including surgical technique factors, patient activity factors and implant factors.To confirm trunnionosis due to corrosion a metallurgical analysis must be performed -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a left total hip replacement performed in 2014 and revised in 2022 for mechanical wear of the polyethylene component, trunnionosis and elevated ion levels.It also reports the failure of a right total hip performed in 2015 and revised in 2020 for elevated ion levels.I can confirm that the revision of the left hip took place since i was able to review the operation report.I cannot confirm that the revision of the right total hip took place since there is no documentation to corroborate the procedure.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of polyethylene wear are multifactorial including surgical technique factors such as impingement, patient activity factors, and implant factors.Causes of elevated ion levels are also multifactorial including surgical technique factors, patient activity factors and implant factors.To confirm trunnionosis due to corrosion a metallurgical analysis must be performed if further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for left hip it was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2014.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient had not yet scheduled a surgery for explantation of the femoral head at issue.Update: 07 march 2022: based on the medical review: this inquiry reports the failure of a left total hip replacement performed in 2014 and revised in 2022 for mechanical wear of the polyethylene component, trunnionosis and elevated ion levels.

Brand Name
SIZE 6 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key10147632
Report Number0002249697-2020-01158
Device Sequence Number2176667
Product Code LPH
UDI-Device Identifier04546540664495
UDI-Public04546540664495
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number6720-0635
Device Catalogue Number6721-0635
Device Lot Number45082606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer01/29/2021
03/07/2022
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date02/24/2021
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale